MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS POROUS STEM 15.5X125MM STR; LPS AND S-ROM : KNEE STEMS

DEPUY ORTHOPAEDICS INC US LPS POROUS STEM 15.5X125MM STR; LPS AND S-ROM : KNEE STEMS
Catalog Number 198726414
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During an lps proximal femur replacement the guidelines in the surgical technique were not detailed enough to ensure confident preparation for a porous coated stem with mbt revision reamers that are packed routinely with the lps kit.There is a nb: in the surgical technique to caution that the mbt revision reamers are 0.4mm undersized.These reamers are available in whole numbers only (12, 13 etc).The porous stems are available in sizes 12.5, 13.5 etc.It is recommended to ream for 0.5 mm press-fit or line-to-line in soft bone.During this case using an mbt reamer, the canal was prepared with a 16 mm mbt reamer giving a 0.9 mm press fit with 16.5 mm stem or over-reamed by 0.1 mm for a 15.5 mm stem.To be cautious, a 15.5 mm stem was the first choice of implant to reduce risk of fracture, this stem was undersized.The final definitive implant successfully implanted was a 16.5 stem.The notes in the surgical technique were inadequate to confidently and successfully prepare the femur in the first instance.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This product was reported in error.No patient death, serious injury or evidence of reportable product malfunction occurred.Depuy considers the investigation closed at this time.Should any additional information be received to change the outcome of the performed investigation, the complaint will be re-opened.

Brand Name
LPS POROUS STEM 15.5X125MM STR
Common Device Name
LPS AND S-ROM : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9084387
Report Number1818910-2019-105336
Device Sequence Number14153734
Product Code JDI
UDI-Device Identifier10603295079293
UDI-Public10603295079293
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K033959
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number198726414
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1